Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 128, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2004, 9:20 PM CDT for Holt County, Rock County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 10, 2004, 10:15 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 6:25 PM CDT | Tornado Watch | SPC | 5 hr |
| Jun 10, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2590 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
107 WUUS53 KLBF 110220 SVRLBF NEC089-149-110315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 920 PM CDT THU JUN 10 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN NORTH CENTRAL NEBRASKA HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1015 PM CDT * AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BASSETT TO 13 MILES NORTHEAST OF ROSE TO 15 MILES SOUTHEAST OF ROSE...OR ALONG A LINE EXTENDING FROM BASSETT TO 23 MILES SOUTHEAST OF BASSETT TO 21 MILES NORTH OF BURWELL...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NEWPORT AROUND 925 PM CDT STUART AROUND 935 PM CDT AMELIA AROUND 940 PM CDT ATKINSON AROUND 945 PM CDT EMMET AND CHAMBERS AROUND 955 PM CDT ONEILL AROUND 1005 PM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4267 9965 4210 9959 4212 9851 4273 9849 $$ CAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:23 PM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jun 10, 2:23 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 223 PM CDT THU JUN 10 2004 ...FORECAST FOCUS IS SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT... .DISCUSSION... SIGNIFICANT SEVERE WEATHER EVENT TAKING SHAPE IN THE CENTRAL PLAINS. NORTH-SOUTH BOUNDARY EVIDENT FROM NEAR CDR NE TO AKO CO. SFC LOW FCST TO DEEPEN IN EXTREME SW NEBR. 18Z SOUNDING REVEALS PWS OF 1.24 INCHES...NEAR 2500 J/KG CAPE AND VERY WEAK CAP. BEST CONVERGENCE SHOULD BE ACROSS KEITH TO LOGAN COUNTY THEN NORTHEAST TO ONL AS THE EVENING PROGRESSES. NOT ONLY WILL LG HAIL AND DMG WNDS BE PSBL...HEAVY RAIN ALSO LIKELY. THREAT FOR TORNADOES WILL FAVOR EXISTING BOUNDARIES FROM LAST NIGHTS CONVECTION AND DIFFERENTIAL HEATING THIS AFTN. SOME HEAVY RAINFALL LAST NIGHT IN WEST CENTRAL NEBR AS WELL AS NRN CUSTER...BLAINE...LOUP ...GARFIELD AND WHEELER. WITH THESE AREAS NOT PRONE FOR FLASH FLOODING WILL NOT BE ISSUING FFA AS 3 HR FFG VALUES ARE IN GENERAL AOA 2 INCHES. STRONG UPPER TROUGH WILL ADVANCE NORTHEAST OF FA FOR FRIDAY WITH A DRY DAY ON TAP. A SIGNIFICANT AMOUNT OF ATMOSPHERIC DRYING WILL OCCUR TEMPS SEASONAL FROM NEAR 80 NW TO NEAR 85 SE. SFC LOW REDEVELOPMENT IN WRN KS SAT WITH APPROACH OF UPPER TROUGH. BOTH THE GFS AND ETA ARE KEYING IN ON STRONG CONVECTION FROM NC KS INTO SERN NEBR LATE AFTN WITH AT LEAST A SLIGHT CHC IN WRN NEBR. MCS FCST TO CONGEAL IN SERN NEBR OVERNIGHT. STILL A SLIGHT CHC SUN AFTN/SUNDAY NIGHT AS SEVERAL WEAK IMPLUSES MOVE THROUGH FAST ZONAL FLOW. HIGH TEMPS COOL A BIT TO UPPER 70S TO NEAR 80. .EXTENDED DISCUSSION...GFS TRANSITIONS INTO NW FLOW BY THU. THIS SCENARIO LOOKS UNLIKELY AS THE CANADIAN/ECMWF HOLD ONTO ZONAL FLOW OR SLIGHT RIDGE ACROSS CENTRAL CONUS. WILL KEEP DAYS 4 THROUGH 7 DRY AND WARMER THAN GFS WOULD SUGGEST. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, Jun 10, 3:32 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT THU JUN 10 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-111100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 332 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS ALL OF THE OUTLOOK AREA. MAIN THREAT IS ISOLATED TORNADOES EARLY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS BECOMING THE PRIMARY THREAT AS THIS ACTIVITY ALL PERSONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD REVIEW PREPAREDNESS PROCEDURES IN THE EVENT TORNADOES DEVELOP THIS EVENING. THE AREA OF GREATEST CONCERN FOR SEVERE WEATHER AT THIS TIME IS ACROSS SOUTHWEST AND CENTRAL NEBRASKA NEAR OR ALONG THE PROJECTED TRACK OF SURFACE LOW. THIS AREA OF HIGHEST TORNADO POTENTIAL IS ALONG AND EAST OF A LINE FROM IMPERIAL TO NORTH PLATTE...STAPLETON...HALSEY AND AINSWORTH. THUNDERSTORM ACTIVITY WILL MOST LIKELY BECOME SEVERE FROM 3 OR 4 PM THIS AFTERNOON THROUGH 10 PM TONIGHT. STORMS WILL DEVELOP IN THE WEST AND TRACK IN A EAST AND NORTHEAST DIRECTION AT 20 TO 30 MPH. SEVERE STORMS WILL ALSO BE CAPABLE OF VERY LARGE HAIL AND WIND DAMAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. SATURDAY AFTERNOON AND EVENING...SEVERE STORMS COULD DEVELOP ALONG AND EAST OF HIGHWAY 83. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY THREAT. SUNDAY THROUGH WEDNESDAY...NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. CAB
In the hours before
Local storm report, Jun 10, 8:36 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 13 NNW TRYON 41.73N 101.04W
06/10/2004 0.88 INCH MCPHERSON NE PUBLIC
CORRECTED FOR COUNTY OF OCCURANCE-NICKLE SIZE HAIL
REPORTED NNW OF TRYON.
&&
JSLocal storm report, Jun 10, 8:39 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 25 E ANSELMO 41.62N 99.38W
06/10/2004 0.75 INCH CUSTER NE PUBLIC
THREE QUARTER INCH HAIL REPORTED WELL EAST OF ANSELMO
&&
JSSpecial weather statement, Jun 10, 8:39 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 839 PM CDT THU JUN 10 2004 NEZ004-005-022-023-025-035>037-056-057-094-110239- ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-KEITH NE- LOGAN NE-MCPHERSON NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON... HAY SPRINGS...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON... THEDFORD...TRYON AND VALENTINE 840 PM CDT THU JUN 10 2004 ...TORNADO WATCH NUMBER 425 FOR THE EASTERN PANHANDLE...PORTIONS OF NORTH CENTRAL AND WESTERN NEBRASKA...HAS BEEN CANCELED... THE TORNADO WATCH IN EFFECT UNTIL 9 PM CDT (8 PM MDT) FOR SHERIDAN...CHERRY...GARDEN...GRANT...HOOKER...THOMAS...ARTHUR...MCPHE RSON...LOGAN...DEUEL AND KEITH COUNTIES HAS BEEN CANCELED. BUTTLER
Special weather statement, Jun 10, 8:46 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 846 PM CDT THU JUN 10 2004 NEZ058-059-069>071-110245- CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE- INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER... IMPERIAL AND NORTH PLATTE 846 PM CDT THU JUN 10 2004 ...TORNADO WATCH NUMBER 428 CANCELLED FOR SOUTHWESTERN NEBRASKA... THE TORNADO WATCH IN EFFECT FOR PERKINS...LINCOLN...CHASE...HAYES...AND FRONTIER COUNTIES UNTIL 10 PM CDT (9 PM MDT)...HAS BEEN CANCELLED. NO ADDITIONAL SEVERE WEATHER IS ANTICIPATED AT THIS TIME. BUTTLER
Special weather statement, Jun 10, 8:49 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 849 PM CDT THU JUN 10 2004 NEZ006>010-026>029-038-110248- BLAINE NE-BOYD NE-BROWN NE-CUSTER NE-GARFIELD NE-HOLT NE- KEYA PAHA NE-LOUP NE-ROCK NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER... BROKEN BOW...BURWELL...ONEILL...SPENCER...SPRINGVIEW AND TAYLOR 849 PM CDT THU JUN 10 2004 ...TORNADO WATCH NUMBER 430 IN EFFECT UNTIL 11 PM CDT FOR PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA...HAS BEEN REPLACED WITH A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT... THE TORNADO WATCH IN EFFECT UNTIL 11 PM CDT FOR KEYA PAHA...BOYD...HOLT...ROCK...BROWN...BLAINE...CUSTER...LOUP...GARFIELD AND WHEELER COUNTIES AS BEEN REPLACED WITH A SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT. BUTTLER
Local storm report, Jun 10, 9:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST BROKEN BOW 41.41N 99.64W
06/10/2004 64 MPH CUSTER NE OFFICIAL NWS OBS
BBW ASOS REPORTED WINDS AT 906 PM CDT OF 50 MPH WITH A
PEAK GUST OF 64 MPH.
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 51 min |
| Jun 10, 7:14 PM CDT | Tornado Warning | LBF | Lincoln | 46 min |
| Jun 10, 7:15 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 45 min |
| Jun 10, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| Jun 10, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 44 min |
| Jun 10, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| Jun 10, 9:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.